MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Information was provided that the (b)(6) male patient with a preexisting condition of cia (a common iliac artery aneurysm) had a flex graft and a right iliac branch device (ibd) inserted in 2011.The patient required an additional ibd to left cia; therefore, required a long sheath inserted via the axillary artery.When the 8fr shuttle sheath was inserted into the axillary artery, the sheath separated over the wire from the white hub at the proximal end.The sheath had to be removed and a second 8fr sheath was opened and used for the remainder of the procedure.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation : a review of complaint history, dimensional verification, visual inspection, device history record, documentation, manufacturing instructions and quality control was conducted during the investigation.There is no evidence to indicate the product was not manufactured according to specifications.One 8.0 french sheath and dilator were returned with the hub separated from the sheath.The returned complaint device was visually and dimensionally inspected.The cap pin was gauged and determined to be within specification.The flare size was adequate as verified by the appropriately sized flare go no-go gauge.However, the flare did appear slightly elongated on one side, which was likely due to being pulled from the cap.Based on the information provided and the returned complaint device, it is likely the device experienced forces beyond it's design.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description
Information was provided that the (b)(6) year old male patient with a preexisting condition of cia (a common iliac artery aneurysm) had a flex graft and a right iliac branch device (ibd) inserted in 2011.The patient required an additional ibd to left cia; therefore, required a long sheath inserted via the axillary artery.When the 8fr shuttle sheath was inserted into the axillary artery, the sheath separated over the wire from the white hub at the proximal end.The sheath had to be removed and a second 8fr sheath was opened and used for the remainder of the procedure.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5488754
Report Number1820334-2016-00125
Device Sequence Number11036880
Product Code DYB
UDI-Device Identifier00827002128361
UDI-Public(01)00827002128361(17)160901(10)4506413
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-8.0-38-90-RB-SHTL-HC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/11/2016
Device Age29 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2016
Supplement Report FDA Received Date06/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR